Hepatitis C Community
Side effects, and - BEWARE the steroidal rash treatment!!
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Side effects, and - BEWARE the steroidal rash treatment!!

The story:
I'm a self employed artist, very active, now on wk 10 of the triple treatment.  The first 6 weeks were OK, and I was able to to keep the 'routine' going: 5 mile morning walk, 6hrs of fixing up the house (it's what an artist does these days..), and several hours of productive studio time when it became too hot to work outside.  The noticable, but tolerable effects were less 'oomph', and a shortage of breath.  After 6 weeks, the energy levels began to fall away, coinciding with an increase in the Riba rash.  At 8 weeks, went to see the Doc re. the rash, who prescribed a steroidal treatment CLOBETASOL PROPIONATE FOAM .05%.  This is where it went rapidly downhill.

24hrs after starting applications, I started experiencing INTENSE flu symptoms, chills, continual 101 fever, and horror of horrors, my face swelled up like mumps.  What followed was physically the worst 8 days of fever, sweats, dry mouth, exhaustion, bone pain, I have ever known.  Upon research, I concluded that an adverse reaction with the steroidal foam.  I have of course stopped, and 4 days later, only mild fever, face still swollen, and awful dry mouth.  Still exhausted, and now experiencing the associated 'withdrawal rash' side effect of the foam.  It is crap.

BUT I'm a trooper - if I can handle this, you all can handle it too.  Stick it out, but be warned!!
Related Discussions
2 Comments Post a Comment
Blank
Avatar_f_tn
That sounds perfectly awful.  I have had that steroid before (not the foam) and number of others besides.  I have settled on triamacolone which I use very sparingly for LP (an outcome of untreated Hepc) and occasionally for golfers vasculitis.  I like to walk, even in the heat, and I get a rash on the inside of my calves from it.  Afterwards I stay inside for a few days and keep my feet up.   Unfortunately, you are one of those people who cannot take that steroid and so the options for treating the rash are slimmer.  However, if it were me, I wouldn't walk in the heat of the day as it may affect our drugs.  
Blank
1504401_tn?1387569461
Cool Showers and ICE PACKS>  Frozen Peas will become your friend.
But when that isn't an option, and the peas do gradually thaw out.  :)   .......
Dermatologist gave me  Traimcinolone 0.1%   A huge Jar of it.   GI doc not keen on me using it, but the liver docs, I found, not as sensitive re our symptoms.  ANY steroid or med needs to be given a lot of consideration and used very Sparingly.  I used this absolutely where I needed to, which sometimes seemed 90% of my body, but it worked fabulously for Rash.
Again, I used it only when ice didn't work.  Just don't start the scratching.  I can share my pix, before I knew better. Oh boy.  Take care. J
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank
Top Hepatitis Answerers
1747881_tn?1358189534
Blank
hrsepwrguy
Greeley, CO
317787_tn?1373214989
Blank
Dee1956
DC
446474_tn?1385271190
Blank
HectorSF
CA
Avatar_m_tn
Blank
copyman
1815939_tn?1377995399
Blank
pooh55811
96938_tn?1189803458
Blank
FlGuy
South, FL